I hope your appointment went well and you were able to get some resolution to your foot problem.
Here is my recipe.
50g white bees wax
75g coconut oil
50g Cocoa butter
75g Sweet almond oil or apricot kernel oil or peach kernel oil.
1 tsp of vitamin E oil (This acts as a preservative)
3ml of lavender essential oil
In a bain marie gently melt the beeswax, coconut oil and cocoa butter . Once melted, remove the bowl from the heat and gently blend in the sweet almond oil, followed by the vitamin E and pure Lavender essential oil. Pour immediately into dark glass jars. This recipe make approximately 250g of balm.
It can be used on any area that needs soothing or healing. I also used it to line my nostrils as the lining has become very thing and bleeds daily.
So sorry to hear your news. I’m feeling better today and just want to get to my hospital appointment and get this horrible blister sorted out (it has got bigger!). My partner is taking me as will have to use a wheelchair from main entrance to where the therapy unit is, as too far for some to walk with a badly blistered foot!
I would love to have your recipe if that’s OK with you.
I actually find my MacMillan nurse pretty useless I am sorry to say. She is lovely but not too good at finding out things for you i.e. counselling local to me, using the hospital’s hydrotherapy pool for exercises (never got back to me on that).
I will soldier on, as we all do, and wish you all the very best. xx
Thank you lisabee.
Unfortunately, I've just has a three day stay in hospital (got home yesterday) in which time they took a CT scan as I have been on the Cape for nearly four cycles and would have been due a scan shortly anyway. I have now been taken off the cape as the mets in my lungs have progressively increased and I have evidence in my liver now too. So the upshot is, it hasn't worked. I now need to post a new message asking about the two options I have been offered. It is worrying as I I asked the consultant what length of time I had if I took no treatment and he said four to six months. I feel I have now lost eleven of those weeks.
I was only on the cape for those 11 weeks, didn't have any foot problems but I was moisturising twice a day. I did start to get cracked tips of my fingers and bought various cream, not recommended by my oncology nurse as she offered no advice on this. I find her pretty useless to be honest. The most effective solution I found was my own handmade cream (as an aromatherapist for twenty-five I should have trusted my own skills early on but you kind of think that over the counter products will be more effective and more tailored to the job). If you want my recipe, then let me know? It is very easy to make in about ten minutes.
Good luck on Friday. Best wishes to yourself and everyone on here. it a great resource and I have to say, more informative than my chemo nurse.
Just joined today and saw your post. I have been taking Capecitabine for the last 6 months and have tolerated it well up until now. It has reduced my liver mets and my bone mets are stable. Hand and foot syndrome seems to be the major side effect and I have only started to suffer with this in the last week. I had been moisturising hands and feet regularly but think the moisturiser I was using was not really strong enough to help, now I’m in pain and suffering a bit!! I’ve only just found out the cream I should have been using (Udder cream, you can buy on Amazon) and am now taking Ibuprofen for the pain/swelling. This is the only side effect which has reduced me to tears out of all the treatments I’ve had as it is affecting my mobility and I had been using a treadmill to start to get exercise due to shielding due to COVID since last March. I think this aggravated the side effect, so feel I’m caught in a vicious circle as trying to lose some weight by exercising but the foot problem is now stopping me! I was diagnosed with secondary breast cancer in 2013. Chemotherapy started in January 2014, had lumpectomy in June 2014, radiotherapy in August 2014. Was on Tamoxifen/Exemestane for 5 years, then Abemaciclib and Fulvestrant injections for bone mets for just over a year, now on Capecitabine. I was in despair this morning so rang my Acute Oncology Nurse who is arranging for some stronger painkillers (a name I have never heard of so obviously prescription only) that I can take and as I am due to go back to the hospital this Friday for a pre-treatment appointment she is requesting that the Nurse takes a look at my foot as a sore/blister is developing and that’s what’s causing all the pain and discomfort. I’m sure it will all be sorted out but just letting you know what could happen if your moisturising regime is not up to scratch!! I am a bit annoyed that I wasn’t told at the start the names of any specific moisturiser that I should be using (so just assumed that anything would do) and that Ibuprofen could also help.
Hope this helps!! xx
Thank you for posting and welcome to The Forum! 👋
Sorry to see you've not had a response to this yet. While you wait, you may like to speak with our clinical nurse specialists about your diagnosis, Capecitabine, the bruising on your arm, or any aspect of your treatment. They are able to offer support, freephone on 0808 800 6000. Or if you prefer you can post to the Ask Our Nurses board, where one of our nurses will reply directly to your post.
I'm sorry to read about your secondary diagnosis. You may benefit from joining our Secondary Private Group, where other people with secondary breast cancer share their experiences confidentially. Once you request to join, we can accept you into the group.
I hope this helps. ❤️
Sending you our warmest wishes,
Hi there. I'm new to the forum. Please be gentle. 😁
I had breast cancer in 2016 and in 2019 was diagnosed with secondary cancer, which had spread to my lungs and spine. I had not experienced any breathing issues until about seven weeks ago and so my CT scan was brought forward to December 2020. The scan has shown progression of the lung cancer and some very small signs in my liver that could be cancer. I have been offered two possible treatments - Capecitabine or EC. EC fills me with complete dread, so I am considering Capecitabine as I have been told it is kinder on the body. My question is about the side-effects. Can anyone tell me what side-effects they have experienced on this drug and how it has affected their quality of life or how they managed them? For me personally, "LIFE" is about the quality of life and not simply about staying alive, so to understand the potential side-effects and possible management of them is very important in my decision making.
Something that may not be related but is of some concern to me, is that I sustained a trauma to my right arm also about seven weeks ago (large bruise to the back of my upper arm). This is the side of my breast cancer and lymph node removal. As a result of the trauma my arm has been constantly swollen and this has lead me to wondered if I might have a pulmonary embolism as my breathing issues and chest pains only started around this time. At the suggestion of my consultation with a 111 clinician on Saturday, I went to A and E to investigate this. I am awaiting a CT scan to rule this out but in the Dr's opinion I don't have a PE despite my D-dimer test registering 584. This does still worry me somewhat as I know that having breast cancer puts you at greater risk of clots. However, my main concern is the decision I have to make very shortly about my treatment options.
Thank you to anyone who can share their knowledge and experience here. It would be most gratefully received.